Alert archive / Pennsylvania / Frost Advisories in 2020
Frost Advisory 9, NWS State College, PA
NWS State College, PA issued this frost advisory at Sep 20, 2020, 11:59 AM EDT for 24 counties in Pennsylvania. It took effect at Sep 21, 2020, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 20, 2020, 11:59 AM EDT (15:59 UTC)
- In effect from
- Sep 21, 2020, 1:00 AM EDT
- Expired
- Sep 21, 2020, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS State College, PA
All 24 counties
Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Union County, PA, York County, PA
The radar
The State College radar (KCCX), 57 km from the middle of the area, began a volume at 16:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 4.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1708 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
140 WWUS71 KCTP 201559 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1159 AM EDT Sun Sep 20 2020 PAZ017-019-024>028-033>036-042-045-046-049>053-056-057-063>065- 211300- /O.NEW.KCTP.FR.Y.0009.200921T0500Z-200921T1300Z/ Clearfield-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Cumberland-Adams-York- Including the cities of DuBois, Clearfield, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, and York 1159 AM EDT Sun Sep 20 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. * WHERE...Portions of central Pennsylvania. * WHEN...From 1 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants and vegetation from the cold. Potted plants should be brought inside. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ Colbert/DeVoir
1 follow-up statement
699 WWUS71 KCTP 210308 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1108 PM EDT Sun Sep 20 2020 PAZ017-019-024>028-033>036-042-045-046-049>053-056-057-063>065- 211300- /O.CON.KCTP.FR.Y.0009.200921T0500Z-200921T1300Z/ Clearfield-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Franklin-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Cumberland-Adams-York- Including the cities of DuBois, Clearfield, State College, Johnstown, Altoona, Huntingdon, Mount Union, Lewistown, Mifflintown, Somerset, Bedford, McConnellsburg, Chambersburg, Laporte, Lock Haven, Williamsport, Lewisburg, Selinsgrove, Danville, Sunbury, Shamokin, Bloomsburg, Berwick, Newport, Harrisburg, Hershey, Carlisle, Gettysburg, and York 1108 PM EDT Sun Sep 20 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY... * WHAT...Temperatures in the lower to mid 30s will result in frost formation. * WHERE...Portions of central Pennsylvania. * WHEN...From 1 AM to 9 AM EDT Monday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants and vegetation from the cold. Potted plants should be brought inside. The latest forecast information can be found on the NWS State College Facebook page and Twitter @NWSStateCollege, or on the web at weather.gov/ctp. && $$ For more information from the National Weather Service visit http://weather.gov/ctp
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Sep 20, 10:15 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Sep 20, 10:15 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service State College PA 1015 AM EDT Sun Sep 20 2020 .SYNOPSIS... An anomalous surface high will remain over Pennsylvania through Monday, then shift south of the state during midweek. A weak cold front is likely to cross the state late Thursday, followed by ridging along the east coast next weekend. && .NEAR TERM /THROUGH TONIGHT/... Another cool morning with surface high and associated dry air over the region. Potent but moisture challenged shortwave diving southeast across northern and central PA is inducing a deck of mid level clouds currently brushing the northeast quarter of the state. Other than that, subsidence associated with strong surface high will ensure another day of abundant sunshine and light wind. Max temps will be essentially a repeat of yesterday given nearly identical boundary layer temps. Clear skies, a calm wind and dry air will once again result in efficient radiational cooling tonight, with readings tumbling after sunset. Latest ensemble plumes indicate overnight lows will be very close to those of this morning over the eastern half of the state and perhaps a couple of degrees milder over the western counties. It looks like areas of frost will again be a concern where the growing season persists across central and southern PA. && .SHORT TERM /MONDAY THROUGH TUESDAY/... Air mass is progged to moderate a bit on Monday, resulting in a slightly warmer afternoon. Otherwise, expect a repeat of abundant sunshine and light wind under the influence of anomalous surface high. Monday night looks like another chilly one with potential frost concerns. After that, center of surface high will drift south of Pa, resulting in a warmer westerly flow. Plenty of sunshine should push readings back to near seasonal averages with highs from the mid 60s to mid 70s. Latest HRRR smoke model suggests lingering smoke from western fires could be drawn over central Pa Tuesday PM ahead of shortwave crossing the Grt Lks. If this happens temperatures could be a bit cooler than forecast. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Still looking for a very dry long term. Multiple waves moving along the US/Canadian border will be starved of moisture. The only one of note would be passing us Thursday night or Friday. The GFS is wetter, making a few hundreths here and there, versus the EC with this upper trough passage. However, the lack of moisture will keep us from mentioning PoPs until we can get some GOMEX or Atlantic moisture up into PA. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... Expect VFR conditions and calm winds for the remainder of the day under plentiful sunshine. Outlook... Mon-Thu...Mainly VFR, with patchy river valley fog possible early each morning. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Fitzgerald NEAR TERM...DeVoir/Fitzgerald SHORT TERM...Fitzgerald LONG TERM...Dangelo/Gartner AVIATION...DeVoir/Evanego
Hazardous weather outlook, Sep 20, 6:51 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service State College PA 651 AM EDT Sun Sep 20 2020 PAZ017-019-024>028-033>036-042-045-046-049>053-056>059-063>065- 211100- Clearfield-Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata- Somerset-Bedford-Fulton-Franklin-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- 651 AM EDT Sun Sep 20 2020 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Patchy frost will again be possible tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-018-037-041-066-211100- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Northern Centre- Tioga-Northern Lycoming-Lancaster- 651 AM EDT Sun Sep 20 2020 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in Pennsylvania, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.